Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Jacksonville, FL

May 22, 2000Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2000, 1:49 PM EDT for Hamilton County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 22, 2000, 1:49 PM EDT (17:49 UTC)
Expired
May 22, 2000, 2:45 PM EDT
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Hamilton County, FL

What was reported inside it

TimeReportWhereRemark
May 22, 2:05 PM EDTHail 0.75Jasper, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS52 KJAX 221749
SVRJAX
FLC047-221845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTHERN FLORIDA

* UNTIL 245 PM EDT

* AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER WEST LAKE...OR ABOUT 6
  MILES SOUTH OF JENNINGS...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JASPER AND JENNINGS BY 150 PM EDT...
  BELMONT BY 200 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.



$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 22, 9:50 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT MON MAY 22 2000

CURRENTLY...WATER VAPOR SATELLITE LOOP SHOWED A SHORT WAVE MOVING
OFF THE MID ATLANTIC COAST WITH ANOTHER SHORT WAVE BEGINNING TO DROP
ACROSS THE LOWER MISSISSIPPI VALLEY. INDICATIONS ARE THAT THIS SHORT
WAVE WILL TAKE A SIMILAR TRACE AS THE PREVIOUS S/W AND PASS NORTH
OF THE AREA...HOWEVER MORNING SOUNDING SHOW FAVORABLE CONDITIONS FOR
AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY SOME WESTERN ZONES
SO WILL RE-CONFIGURE ZONE PACKAGE AND GO WITH A CHANCE POP FOR THOSE
AREAS.

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, May 22, 12:00 PM EDT, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-222200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON MAY 22 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON.
AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME SEVERE.
HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY
AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL
Special weather statement, May 22, 12:00 PM EDT, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-222200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON MAY 22 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON.
AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME STRONG.
HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY
AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:34 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.